Georgia, 2015Flash Flooding in Georgia, June 4, 2015
June 4, 2015 · NWS CAE · 2 events in 2 counties and zones
Heavy rains produced 2 to 5 inches of rain causing flash flooding in portions of Columbia and Richmond counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains produced 2 to 5 inches of rain causing flash flooding in portions of Columbia and Richmond counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 4, 12:57 AM EST, 3 minutes earlier.
Area forecast discussion, Jun 4, 12:57 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
157 AM EDT THU JUN 4 2015
.SYNOPSIS...
A PRESSURE TROUGH WILL BE NEAR THE COAST THROUGH FRIDAY. A STRONG
UPPER-LEVEL LOW WILL REMAIN OVER THE FORECAST AREA THROUGH
THURSDAY AND THEN SHIFT JUST NORTHEAST OF THE AREA FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SHORT WAVE TROUGH ROTATING THROUGH THE AREA HAS GENERATED
SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN HALF OF THE FORECAST
AREA. HEAVY RAIN HAS BEEN OCCURRING IN LOCALIZED AREAS WITH
RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR...AND SOME AREAS
APPROACHING 3 INCHES PER HOUR. CURRENT LINE OF CONVECTION FROM
COLUMBIA TO JUST WEST OF AUGUSTA WILL SLIDE EASTWARD OVER THE NEXT
COUPLE OF HOURS ALONG WITH POTENTIAL FOR FLOODING. MAIN CONCERNS
OVER THE NEXT COUPLE OF HOURS WILL BE FLOODING IN FIVE POINTS AREA
WHICH HAS ALREADY RECEIVED OVER 3 INCHES TONIGHT...ALONG WITH
SMALL STREAMS WHICH ARE RUNNING HIGH DUE TO RECENT RAINS OVER THE
PAST COUPLE OF DAYS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
THE MODELS DISPLAY AN INVERTED TROUGH NEAR THE COAST THROUGH
FRIDAY. THE H5 LOW SHOULD BE OVER THE AREA THURSDAY. THE MODELS
SHIFT THE UPPER FEATURE JUST NORTHEAST OF THE AREA FOR FRIDAY.
EXPECT H5 TEMPERATURES NEAR -12 THURSDAY AND -10 C FRIDAY.
LINGERING MOISTURE AND INSTABILITY ASSOCIATED WITH THE COLD
TEMPERATURES ALOFT WILL CONTINUE TO SUPPORT A CHANCE OF SHOWERS
AND THUNDERSTORMS. WE LEANED TOWARD THE HIGHER GUIDANCE POPS
BECAUSE OF THE PATTERN. FOLLOWED THE COOLER HIGH TEMPERATURE
GUIDANCE BECAUSE OF CLOUDINESS. USED THE GUIDANCE CONSENSUS FOR
THE LOW TEMPERATURE FORECAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE MODELS INDICATE WEAK UPPER TROUGHING LINGERING EARLY IN THE
MEDIUM-RANGE PERIOD BUT THE PATTERN BECOMES FLATTER WITH TIME. H5
TEMPERATURES NEAR -10 WARM TO AROUND -8 FOR MONDAY THROUGH
WEDNESDAY. EXPECT GENERAL SURFACE RIDGING EARLY...BUT A DIFFUSE
BOUNDARY AND ASSOCIATED MOISTURE MAY LINGER. THE MODELS DISPLAY
MORE SURFACE TROUGHING TOWARD THE END OF THE PERIOD. THE GFS...
ECMWF...AND EKD MOS PLUS GFS ENSEMBLE MEAN HAVE POPS OF 10 TO 40
PERCENT DURING THE PERIOD. THE MOS HAS TEMPERATURES CLOSE TO
NORMAL.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS EXPECTED THROUGH MUCH OF THE OVERNIGHT
HOURS WITH RESTRICTIONS.
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE PAST COUPLE OF
HOURS ALONG WITH HEAVY RAINFALL. EXPECT THUNDERSTORMS AND BRIEF
HEAVY RAINFALL THROUGH 09Z WITH THUNDERSTORMS IN THE AREA THROUGH
DAYBREAK. THUNDERSTORMS JUST WEST OF AGS/DNL WILL MOVE INTO THE
TAF SITES AROUND 07Z AND CONTINUE THROUGH 10Z WITH THUNDERSTORMS
IN THE AREA UNTIL DAYBREAK. ANTICIPATE A BREAK IN THE CONVECTION
DURING THE MORNING HOURS WITH ADDITIONAL CONVECTION AGAIN DURING
THE AFTERNOON AND EVENING HOURS.
EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. LOW
CONFIDENCE IN RESTRICTIONS IN LATE NIGHT/EARLY MORNING STRATUS
AND FOG.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
99
Hazardous weather outlook, Jun 3, 12:37 PM EST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
137 PM EDT WED JUN 3 2015
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
041745-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
137 PM EDT WED JUN 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
GEORGIA AND CENTRAL SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED...ESPECIALLY LATE
THIS AFTERNOON AND EVENING. A FEW STORMS COULD CONTAIN DAMAGING
WIND AND HAIL. LOCALLY HEAVY RAINFALL COULD POSSIBLY LEAD TO
FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 3, 9:30 PM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1030 PM EDT WED JUN 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD 6 NNW LINCOLNTON 33.87N 82.51W
06/03/2015 LINCOLN GA LAW ENFORCEMENT
LINCOLN COUNTY SHERIFF DEPARTMENT REPORTS
FLOODING ALONG ELBERTON HIGHWAY (HIGHWAY 79)
NORTH OF LINCOLNTON
0915 PM FLASH FLOOD 4 E LINCOLNTON 33.79N 82.40W
06/03/2015 LINCOLN GA LAW ENFORCEMENT
LINCOLN COUNTY SHERIFF DEPARTMENT REPORTS
FLOODING ALONG REED RD. ESTIMATED 2-4 FEET
OF WATER ACROSS THE ROADWAY.
0900 PM FLASH FLOOD 6 ESE LINCOLNTON 33.75N 82.39W
06/03/2015 LINCOLN GA LAW ENFORCEMENT
LINCOLN COUNTY SHERIFF DEPARTMENT REPORTS
FLOODING AT THE INTERSECTION OF AUGUSTA
HIGHWAY (HIGHWAY47) AND HIGHWAY 220 EAST AND
WEST.
&&Local storm report, Jun 4, 12:33 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
133 AM EDT THU JUN 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM FLASH FLOOD 7 WNW SALUDA 34.03N 81.89W
06/04/2015 SALUDA SC LAW ENFORCEMENT
SALUDA COUNTY DISPATCH REPORTS FLOODING ON
FRUITHILL ROAD AT US HIGHWAY 178.
&&
CJRLocal storm report, Jun 4, 12:45 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
145 AM EDT THU JUN 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM FLASH FLOOD 5 WNW SILVERSTREET 34.25N 81.78W
06/04/2015 NEWBERRY SC LAW ENFORCEMENT
NEWBERRY COUNTY DISPATCH REPORTED ROADWAY
FLOODING AT THE INTERSECTION OF ISLAND FORD
ROAD AND SANDY RUN CREEK ROAD.
&&
CJRLocal storm report, Jun 4, 12:50 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
150 AM EDT THU JUN 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD 1 SSE COLUMBIA 33.99N 81.03W
06/04/2015 RICHLAND SC OTHER FEDERAL
USGS WEBCAM SHOWED ROADWAY FLOODING AT MAIN
STREET AND WHALEY STREET.
&&
CJRLocal storm report, Jun 4, 12:53 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
153 AM EDT THU JUN 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM FLASH FLOOD GILBERT 33.92N 81.39W
06/04/2015 LEXINGTON SC LAW ENFORCEMENT
LEXINGTON COUNTY DISPATCH REPORTED HEAVY
RAIN AND ROADWAY FLOODING IN THE TOWN OF
GILBERT.
&&
CJRLocal storm report, Jun 4, 12:56 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
156 AM EDT THU JUN 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM FLASH FLOOD 4 ENE GILBERT 33.95N 81.33W
06/04/2015 LEXINGTON SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTED ROADWAY FLOODING
AT THE INTERSECTION OF CALKS FERRY ROAD AND
FOX BRANCH ROAD.
&&
CJRFlash Flood, Columbia
- When
- June 4, 1:00 AM EST to 1:30 AM EST
- Where
- Columbia County, 1.38 mi N of Martinez to 1.33 mi W of Martinez
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.540, -82.080
Public reported flash flooding via social media on several roads in Martinez with water around a foot deep. Small hail was also reported.
Flash Flood, Richmond
- When
- June 4, 1:57 AM EST to 3:30 AM EST
- Where
- Richmond County, Augusta Daniel Arpt to 1.81 mi ENE of De Bruce
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.470, -82.030
Dispatch reproted several roads closed due to flash flooding including Wrightsboro road and Highlands Ave.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Colorado, June 4 to 5, 2015$40,000 · EF3 · 55 events
- Flash Flood and Flooding in Nebraska, June 4 to 12, 2015$14 million · 1.5 in hail · 22 events
- Flash Flooding and Hail in Wyoming, June 4, 2015$1.5 million · 1.75 in hail · 22 events
- Flooding in Nebraska, June 4 to 18, 2015$945,000 · 8 events
- Flash Flooding and Hail in Nebraska, June 4, 2015$295,000 · 56 kt wind · 9 events
- Flash Flooding and Flooding in Kansas, June 4 to 6, 20152 in hail · 63 events
- Flooding in South Dakota, June 4 to 8, 2015$105,000 · 2 events
- Tornadoes and Hail in Colorado, June 4, 2015$4,000 · EF1 · 10 events
- Tornado and Hail in Kansas, June 4, 2015EF0 · 11 events
- Flash Flooding and Hail in Missouri, June 4, 201552 kt wind · 6 events
- Hail and Damaging Winds in South Dakota, June 4, 20151 in hail · 4 events
- Hail in Nebraska, June 4, 20151 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569565, 569566.